Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Nashville, TN

July 21, 2008Clay County, Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2008, 3:33 PM CDT for Clay County, Jackson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 3:33 PM CDT (20:33 UTC)
Expired
Jul 21, 2008, 4:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Clay County, TN, Jackson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 2:44 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212033
SVROHX
TNC027-087-212100-
/O.NEW.KOHX.SV.W.0151.080721T2033Z-080721T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLAY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CELINA...
  NORTHEASTERN JACKSON COUNTY IN TENNESSEE...

* UNTIL 400 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CELINA...
  AND MOVING SOUTHEAST AT 14 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CELINA BY 400 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN MIDDLE TENNESSEE.

LAT...LON 3662 8546 3650 8538 3649 8540 3651 8540
      3650 8544 3647 8547 3644 8549 3642 8549
      3638 8561 3663 8573
TIME...MOT...LOC 2033Z 336DEG 12KT 3662 8559

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:17 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 21, 1:17 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
117 PM CDT MON JUL 21 2008

.DISCUSSION...
COMPLEX OF STORMS MOVING SOUTH ACROSS KY AT THIS TIME. CURRENT
TRAJECTORY WILL PUT SOME OF THIS ACTIVITY INTO OUR NORTHERN PLATEAU
LATER TODAY. LATEST 17Z RUC IS IN SUPPORT OF SPREADING THIS ACTIVITY
ACROSS THE PLATEAU.

WILL GO AHEAD AND UPDATE AND INCREASE POPS FOR THE NORTHERN AND
CENTRAL PLATEAU. WILL ALSO INCREASE POPS SLIGHTLY ACROSS NORTH
CENTRAL ZONES.

OTW...TEMPS STILL ON TRACK TO REACH THE MID AND UPPER 90S. DEW
POINTS HAVE FALLEN SLIGHTLY ACROSS MOST AREAS AND ARE NOW GENERALLY
IN THE UPPER 60S.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Jul 21, 3:28 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
328 PM CDT MON JUL 21 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-222030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
328 PM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR AREAS NEAR AND IN THE CUMBERLAND PLATEAU REGION.
STORMS COULD PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...AND
DEADLY CLOUD TO GROUND LIGHTNING. THESE STORMS COULD ALSO PRODUCE
RAINFALL AMOUNTS OF 1 TO 2 INCHES. THIS WILL PRODUCE FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL PUSH SOUTHWARD...OUT OF THE OHIO VALLEY...INTO
MIDDLE TENNESSEE...TUESDAY NIGHT AND WEDNESDAY. SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS THE MID STATE...A FEW OF WHICH
COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY
DOWNPOURS...AND MINOR LOCALIZED FLOODING...WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THIS AFTERNOON THROUGH EARLY EVENING SPOTTER AND EMERGENCY
MANAGER ACTIVATION MAY BE NEEDED.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:49 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett27 min
Jul 21, 3:00 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett17 min
Jul 21, 4:04 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith26 min
Jul 21, 4:52 PM CDTSevere Thunderstorm WarningOHXDeKalb23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.